Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 142, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2017, 12:32 PM EDT for Boone County, Campbell County, Kenton County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 12:32 PM EDT (16:32 UTC)
- Expired
- Jun 13, 2017, 1:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, KY, Campbell County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1831 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WUUS51 KILN 131632 SVRILN KYC015-037-117-131700- /O.NEW.KILN.SV.W.0142.170613T1632Z-170613T1700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wilmington OH 1232 PM EDT TUE JUN 13 2017 The National Weather Service in Wilmington has issued a * Severe Thunderstorm Warning for... Central Kenton County in northern Kentucky... Southern Campbell County in northern Kentucky... Southern Boone County in northern Kentucky... * Until 100 PM EDT. * At 1232 PM EDT, a severe thunderstorm was located over Union, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Covington, Florence, Independence, Erlanger, Edgewood, Elsmere, Highland Heights, Taylor Mill, Fort Wright, Walton, Crestview Hills, Claryville, Oakbrook, Union, Wilder, Ryland Heights, Fairview, Visalia, Atwood and Richwood. This includes the following Interstates... I-71 in Kentucky between mile markers 75 and 77. I-75 in Kentucky between mile markers 172 and 183. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3886 8468 3902 8467 3903 8448 3886 8438 TIME...MOT...LOC 1632Z 273DEG 21KT 3893 8462 HAIL...0.75IN WIND...60MPH $$ Hickman
1 follow-up statement
495
WWUS51 KILN 131650
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1250 PM EDT TUE JUN 13 2017
KYC015-037-117-131700-
/O.EXP.KILN.SV.W.0142.000000T0000Z-170613T1700Z/
Kenton KY-Campbell KY-Boone KY-
1250 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KENTON...SOUTHERN
CAMPBELL AND SOUTHERN BOONE COUNTIES WILL EXPIRE AT 100 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3886 8468 3902 8467 3903 8448 3886 8438
TIME...MOT...LOC 1650Z 273DEG 21KT 3892 8449
$$
HickmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:19 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 13, 9:19 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 919 AM EDT Tue Jun 13 2017 .SYNOPSIS... A warm and moist air mass will remain in place across the region through Thursday. This will lead to periods of thunderstorms through mid week along with the possibility for locally heavy rainfall. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Increased precipitation chances and QPF this morning. A warm and humid airmass is in place and moisture transport vectors support slow moving storms especially across southeastern portions of the forecast area. Due to this added heavy rain mention to the forecast as well. Made only minor adjustments to temperatures today. High temperatures will generally be in the upper 80s to low 90s across the region. The lower temperatures will be across southern portions of the region where more cloud cover and thunderstorm activity will be located. With precipitation, temperatures could be quite variable. Given CAPE values, cannot rule out some isolated damaging winds or large hail, however expect the main threat today to be flash flooding. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... The higher res convective allowing models are fairly consistent we should see a decreasing trend in the pcpn coverage by this evening. However, with some lingering instabilities, will hang on to a slight chance of pops through the overnight hours. Some of the models are suggesting some developing showers and thunderstorms late tonight into Wednesday morning along a low level convergent boundary across western portions of our fa. Will therefore allow for increasing chance pops across our west through the morning hours and then have chance pops across the entire fa through the afternoon as we further destabilize through the day and a weakening boundary sags down across the region. We will again be in a light flow regime so expect locally heavy rainfall on Wednesday. Given the good instability, we will also have the the possibility for isolated severe wind gusts once again. Highs on Wednesday will be in the mid to upper 80s. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... An active pattern through most of the long term will take hold as multiple upper level disturbances move across the area with a cold front pushing through late Sunday. Most of the long term will also be characterized by warm/ above normal temperatures with temperatures falling slightly below normal starting at the end of the long term. This pattern of warm above normal temperatures this week followed by a cooling trend starting next week has been consistent with both the GEFS and GEPS showing falling height anomalies by the beginning of next week. Looking at the details, shows that an upper level low will open up the long term near Manitoba and will be slowly pushing east with upper level ridging beginning to take hold over northern Mexico. A cold front will also be stalled across northeastern Ohio at this time before starting to wash out. Wednesday night the chance of showers and thunderstorms will remain, but coverage will likely decrease in the evening as daytime heating is lost. Even overnight though GFS forecast soundings do show some instability which will allow the chance of precipitation to continue (along with PWATs around 1.60"). Early Thursday morning, the upper level low over Manitoba will allow pockets of PV to wash over the area. By Thursday afternoon forecast soundings again destabilize with ML CAPE values on the GFS between 1000 J/kg and 1800 J/kg. Mean SFC-6 km flow remains very weak at about 15kts and with PWATs approaching 1.70" (above the 90th percentile for this time of year) heavy rain appears to be the primary threat. Omega values also light up Thursday with the passage of the PV. Given the upper level lift, high PWAT values, and instability have nudged PoPs up for Thursday. Thursday night into Friday there will likely be a break in the precipitation at some time due to weak subsidence on the back side of the departing shortwave. Drier air also temporarily filters in Friday morning with PWATs falling to around 1.10". PWATs will begin to tick upwards Friday afternoon with forecast soundings again starting to destabilize. Overall am thinking spotty coverage Friday afternoon with dry air remaining in forecast soundings, but given the destabilization in the forecast soundings have kept low end PoP chances in the forecast. Saturday into Sunday the upper level low that was over Manitoba will have pushed east into Ontario with a cold front extending southwest. Forecast soundings continue to advertise the chance of rain Saturday due to sufficient instability and moisture present. It should be noted that models have struggled with exactly how to handle this low, but the overall answer of a wet weekend appears to be becoming clearer. The ECMWF actually brings a weak prefrontal system through Saturday afternoon with the main cold front sweeping through late Sunday/ early Monday. The GFS doesn't really have this second piece of energy, but still pushes the cold front through around the same time as the ECMWF and CMC. Monday, surface high pressure will build in from the north with drying conditions. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... We are still seeing some spotty thunderstorms persisting this morning so will just start with a VCTS at the northern TAF sites. As we destabilize through late morning and into early morning, expect thunderstorm activity to become more widespread and will cover the most favorable time through early to mid afternoon with a tempo group for thunder. Most of this activity looks to be diurnally driven so will allow for pcpn to taper off late this afternoon into early evening. A weak front will drop down from the north later tonight and this could lead to a chance of thunder toward the end of the TAF period for the northern TAF sites but chance appears low enough at this point to keep the mention out of the TAFs. OUTLOOK...Thunderstorms possible Tuesday night through Thursday and then again on Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...Novak SHORT TERM...JGL LONG TERM...Haines AVIATION...JGL
Hazardous weather outlook, Jun 13, 10:21 AM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1021 AM EDT Tue Jun 13 2017 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>046- 051>053-060>062-070-071-077-078-141430- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery- Greene-Butler-Warren-Hamilton-Clermont- 1021 AM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Scattered thunderstorms today will be capable of producing locally heavy rainfall, isolated large hail, and isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Occasional thunderstorms are expected Wednesday into Thursday. Some of these storms will be capable of producing locally heavy rainfall and isolated damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotters should report significant weather conditions. KYZ099-100-OHZ054>056-063>065-072>074-079>082-088-141430- Mason-Lewis-Madison-Franklin OH-Licking-Fayette OH-Pickaway- Fairfield-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto- 1021 AM EDT Tue Jun 13 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Scattered thunderstorms today will be capable of producing locally heavy rainfall, isolated large hail, and isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Occasional thunderstorms are expected Wednesday into Thursday. Some of these storms will be capable of producing locally heavy rainfall and isolated damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotters should report significant weather conditions.
In the hours before
Special weather statement, Jun 13, 11:30 AM EDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Wilmington OH 1130 AM EDT TUE JUN 13 2017 OHZ080>082-131615- Pike OH-Highland OH-Adams OH- 1130 AM EDT TUE JUN 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ADAMS...WEST CENTRAL PIKE AND SOUTHEASTERN HIGHLAND COUNTIES UNTIL 1215 PM EDT... At 1129 AM EDT, radar indicated a strong thunderstorm near Marshall, moving southeast at 5 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Very heavy rain... Locations impacted include... Peebles, Marshall, Kincaid Springs, Belfast, Rocky Fork Point, Highland Holiday, Sinking Spring, Rocky Fork Lake, May Hill, Locust Grove, Serpent Mound, Berrysville, Smoky Corners and Highland County Airport. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3911 8367 3925 8352 3911 8324 3888 8348 TIME...MOT...LOC 1529Z 295DEG 4KT 3915 8353 Novak
Local storm report, Jun 13, 11:47 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1147 AM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM TSTM WND DMG WEST HARRISON 39.26N 84.83W
06/13/2017 DEARBORN IN LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED BASED ON RADAR.
&&
ANOVAKSpecial weather statement, Jun 13, 11:48 AM EDT, 44 minutes before
Special Weather Statement National Weather Service Wilmington OH 1148 AM EDT TUE JUN 13 2017 KYZ093-OHZ077>079-131630- Campbell KY-Hamilton OH-Clermont OH-Brown OH- 1148 AM EDT TUE JUN 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL...SOUTHEASTERN HAMILTON...CENTRAL CLERMONT AND NORTHWESTERN BROWN COUNTIES UNTIL 1230 PM EDT... At 1147 AM EDT, radar indicated a strong thunderstorm over Withamsville, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Very heavy rain... Locations impacted include... Milford, Forestville, Amelia, Mount Orab, Mariemont, New Richmond, Williamsburg, Terrace Park, Batavia, Withamsville, Plainville, Coldstream, The Village of Indian Hill, Newtown, Sherwood, Owensville, Newtonsville, Perintown, Day Heights and New Palestine. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3897 8435 3915 8437 3925 8396 3898 8390 TIME...MOT...LOC 1547Z 260DEG 21KT 3908 8428 Novak
Special weather statement, Jun 13, 11:59 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1159 AM EDT TUE JUN 13 2017
INZ075-080-KYZ091-092-131645-
Switzerland IN-Ohio IN-Boone KY-Kenton KY-
1159 AM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...NORTHEASTERN
SWITZERLAND...NORTHERN KENTON AND BOONE COUNTIES UNTIL 1245 PM EDT...
At 1159 AM EDT, radar indicated a strong thunderstorm over Rising
Sun, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere, Fort
Mitchell, Villa Hills, Taylor Mill, Fort Wright, Crescent Springs,
Walton, Crestview Hills, Lakeside Park, Rising Sun, Oakbrook,
Burlington, Union, French and Atwood.
This includes the following Interstates...
I-71 in Kentucky between mile markers 76 and 77.
I-75 in Kentucky between mile markers 173 and 188.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3901 8493 3902 8491 3901 8490 3903 8488
3904 8488 3906 8453 3887 8447 3887 8492
3901 8495
TIME...MOT...LOC 1559Z 260DEG 21KT 3893 8487
NovakSpecial weather statement, Jun 13, 12:23 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Wilmington OH 1223 PM EDT TUE JUN 13 2017 OHZ077-078-131700- Hamilton OH-Clermont OH- 1223 PM EDT TUE JUN 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HAMILTON AND NORTHWESTERN CLERMONT COUNTIES UNTIL 100 PM EDT... At 1223 PM EDT, radar indicated a strong thunderstorm over Terrace Park, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Cincinnati, Blue Ash, Montgomery, Madeira, Milford, Deer Park, Mariemont, Terrace Park, Camp Dennison, Rossmoyne, Plainville, Concorde Hills, Remington, The Village of Indian Hill, Silverton, Newtown, Fairfax, Owensville, Dillonvale and Goshen. This includes I-71 in Ohio between mile markers 10 and 13. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3911 8440 3922 8440 3925 8407 3909 8410 TIME...MOT...LOC 1623Z 272DEG 21KT 3916 8431 JDR
Special weather statement, Jun 13, 12:29 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Wilmington OH 1229 PM EDT TUE JUN 13 2017 KYZ093-OHZ077-078-131700- Campbell KY-Hamilton OH-Clermont OH- 1229 PM EDT TUE JUN 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL...SOUTHEASTERN HAMILTON AND WEST CENTRAL CLERMONT COUNTIES UNTIL 100 PM EDT... At 1228 PM EDT, radar indicated a strong thunderstorm over Salem Heights, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Locations impacted include... Cincinnati, Forestville, Amelia, Batavia, Silver Grove, Melbourne, Salem Heights, Coldstream, Withamsville, Sherwood, New Palestine, Nicholsville, Blairsville, Fruit Hill and Willowville. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3902 8440 3911 8439 3909 8409 3894 8412 TIME...MOT...LOC 1628Z 272DEG 20KT 3906 8437 JDR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:06 AM EDT | Flash Flood Watch | ILN | Lewis, Mason | 7 hr |
| Jun 13, 11:44 AM EDT | Severe Thunderstorm Warning | ILN | Boone | 46 min |
| Jun 13, 11:59 AM EDT | Special Weather Statement | ILN | Boone, Kenton | 46 min |
| Jun 13, 1:31 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 29 min |
| Jun 13, 1:33 PM EDT | Areal Flood Advisory | ILN | Boone, Bracken, Campbell, Gallatin, Grant, Kenton and 3 more | 117 min |
| Jun 13, 1:59 PM EDT | Special Weather Statement | ILN | Bracken, Robertson | 31 min |
| Jun 13, 2:23 PM EDT | Special Weather Statement | ILN | Mason | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.